Can't laugh or cry!!

All your fibromyalgia experiences, questions and answers.

Moderators: perseus, *Lisa*, FluppyPuffy

Can't laugh or cry!!

Postby sam4johnny » Sun Feb 16, 2014 12:03 pm

Hi all I'm a newbie here tho I've been an avid reader for a while, I now find myself having lots to say lol.

Don't know if it's just me, and if it's my bipolar meds or fibro meds but I seem to have lost the ability to laugh and cry! I mean truly laugh even when I want to. And as for crying, I just can't anymore, maybe I've done too much, maybe arguing with my hubby doesn't affect me anymore, I don't know but I'd really like a good cry and a good laugh just to get it all out, just to feel like me again!

Btw I'm on 600mg pregabalin, 50mg amytriptaline, 225mg Venlafaxine, 10mg aripiriprazole, and 200mg Lamotrigine, and of course co-codomol 30/500mg every 3 hours.

Anyone out there the same?? Hope I'm not alone :-?
Mummy to two boys, 4 & 7, FM & Bipolar AND full-time undergraduate student! I must be MAD!!

Everything happens for a reason - just don't know the reason I'm so ill!! :(
User avatar
sam4johnny
UKFM Member
 
Posts: 25
Joined: Sat Feb 15, 2014 1:06 pm
Location: Chessington, Surrey

Re: Can't laugh or cry!!

Postby relf1960 » Sun Feb 16, 2014 1:17 pm

Luckily i can laugh. As for crying, well, if someone else was suffering i would probably b able to cry with them or for them cus im a very sensitive person in that way, but if its crying for me, im totally with you there. Its about the same as trying to talk n no voice coming out. I cry so badly inside my head but its as though it wont connect to my face, my cocal chords n my eyes. Its wierd isnt it! I have gone through some very nasty experiences in my life and its as though ive got too strong to cry, but im not feeling that strength any more. Im sure like u, if u could have a bloody cry when u want to, it would relieve this pressure inside. I think it must be that putting up with these illnesses that we know we have or the rest of our lives probably numbs us rather than letting us break down altogether. Now crying out in pain is very easy n something i unfortunatly do several times a day. Its fibromyalgia i suffer with. Hope this helps u understand yourself a bit better. X
relf1960
UKFM Member
 
Posts: 65
Joined: Sat Feb 23, 2013 8:45 pm

Re: Can't laugh or cry!!

Postby sam4johnny » Sun Feb 16, 2014 1:23 pm

Thanks relf, that's exactly how I feel. I'm bawling in my head most of the time but nothing comes out. Numb is the only way to describe it. Glad I'm not the only one but sad we feel like this at all x
Mummy to two boys, 4 & 7, FM & Bipolar AND full-time undergraduate student! I must be MAD!!

Everything happens for a reason - just don't know the reason I'm so ill!! :(
User avatar
sam4johnny
UKFM Member
 
Posts: 25
Joined: Sat Feb 15, 2014 1:06 pm
Location: Chessington, Surrey

Re: Can't laugh or cry!!

Postby Catt69 » Sun Feb 16, 2014 2:15 pm

Hi sam4, never posted before, but thought I must for you...

Its possible its the venlafaxine...when I was reading ur post, I thought are you taking it, and you are.... when I was on it, I felt so numb emotionally, it was scary...
Desperately wanted to cry, to scream, but I couldn't....
had to come off it....and within a couple of weeks, I cried like a baby!!! Lol

Just thought.... hugs xx

Sent from my GT-N8010 using Tapatalk
Catt69
UKFM Newbie
 
Posts: 1
Joined: Wed Jan 15, 2014 11:26 pm

Re: Can't laugh or cry!!

Postby Jeany » Sun Feb 16, 2014 2:15 pm

Gosh I'm not surprised that you can't cry ! You are on a right cocktail of meds. I can cry in fact I am quite emotional a lot of the time. I think it is your medication numbing you, so the question is Is " Is it worth the side effects taking them", and only you can decide that. You know your own body and its need. Maybe discuss it with your GP. Unfortunately all medications have side effects that's why I now try to keep mine to a minimum. I have also been told that I am very sensitive to certain types of medication, as are a lot of people with our conditions. Talk about being between the devil and the deep blue sea. You can't win.
I remember being on anti depressants ( Prozac I think but not sure ) when my mum died ( I found her dead in her armchair), and I could not grieve. It was an horrible feeling, because we had been so close, and it just wasn't normal.

Let us know how things go x
Jeany
UKFM Member
 
Posts: 120
Joined: Tue Aug 20, 2013 10:14 am

Re: Can't laugh or cry!!

Postby sam4johnny » Sun Feb 16, 2014 2:33 pm

Catt, The Venlafaxine really? I will talk to my psych ASAP but we thought we'd come to a cocktail that worked for me lol.

Jeany you're right I am on a cocktail, so much so I rattle lol, and yes it is the devil and the deep blue sea as I guess if I wasn't numb I'd be crying all the time. So I guess it's what I prefer eh? Lol

Thanks so much for the replies, as they say "it's good to talk" xx
Mummy to two boys, 4 & 7, FM & Bipolar AND full-time undergraduate student! I must be MAD!!

Everything happens for a reason - just don't know the reason I'm so ill!! :(
User avatar
sam4johnny
UKFM Member
 
Posts: 25
Joined: Sat Feb 15, 2014 1:06 pm
Location: Chessington, Surrey

Re: Can't laugh or cry!!

Postby Revjan » Sun Feb 16, 2014 3:59 pm

Just been reading up about Venlafaxine and it is not recommended for people with bipolar? You may want to discuss this with your medics. Hope this helps. Hugs xxxx
Revjan
UKFM Member
 
Posts: 11
Joined: Wed Feb 12, 2014 1:53 pm

Re: Can't laugh or cry!!

Postby sam4johnny » Sun Feb 16, 2014 4:01 pm

Not recommended for bipolar? Well I don't understand these blooming doctors at all. Do you have a link to what you read at Revjan?? X


Sent from my iPad using Tapatalk
Mummy to two boys, 4 & 7, FM & Bipolar AND full-time undergraduate student! I must be MAD!!

Everything happens for a reason - just don't know the reason I'm so ill!! :(
User avatar
sam4johnny
UKFM Member
 
Posts: 25
Joined: Sat Feb 15, 2014 1:06 pm
Location: Chessington, Surrey

Re: Can't laugh or cry!!

Postby Karou » Mon Feb 17, 2014 11:28 pm

Hiya,

Just saw your last question and remembered that my mum was on this and nearly went nuts because of feeling emotionally numb. She, too, is bipolar. Not sure what her med is now but she discussed it with her doctor and said she wants to try something else.

Here's what Wikipedia says and a link:

Venlafaxine is not recommended nor approved for the treatment of major depressive episodes in bipolar disorder as it can induce mania or mixed episodes. Venlafaxine appears to be more likely than the SSRIs and bupropion to induce mania and mixed episodes in bipolar patients.


http://en.m.wikipedia.org/wiki/Venlafaxine

The part I quoted is found under medical uses.

Maybe you could ask why they gave this to you even though it's not recommended?

Hope this helps and you'll feel better soon. xx
Gentle :hugs: :hugs: , Karou

“Wishes are false. Hope is true. Hope makes its own magic.” - Brimstone
User avatar
Karou
UKFM Member
 
Posts: 248
Joined: Wed Aug 14, 2013 10:19 pm
Location: London


Return to Living with Fibromyalgia

Who is online

Users browsing this forum: No registered users and 6 guests

cron